# SDR 95ZZZX5950

- Difficulty date: September 11, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N54854
- Make and model: Piper PA-23-250
- Aircraft serial: 277554154
- System (JASC): 7160 · Engine Air Intake System
- Part: Support Ring
- Part number: 3225002
- Condition: Worn
- Location: Air Filter
- Part time: 4,200 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PREMATURE ENGINE OVERHAUL MAY HAVE BEEN A RESULT OF WORN FILTER SUPPORT RINGS.  EDGES OF RING FLANGES WERE ABOUT 50 PERCENT MISSING.  THE ALUMINUM PIECES PRESUMABLY WERE INGESTED INTO ENGINES.  THESE RINGS WERE NOT REPLACED AT O/H IN 1992, BUT BOTH REPLACED AT 1995 ANNUAL.  HOW MUCH OF THE FLANGES HAVE BEEN INGESTED SINCE 1992 IS UNKNOWN.
